Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 10, 2006, 10:14 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 10:14 PM MDT (04:14 UTC)
- Expired
- Aug 11, 2006, 2:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 110414 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1014 PM MDT THU AUG 10 2006 UTZ420-422-110800- /O.EXP.KSLC.FW.W.0030.000000T0000Z-060811T0400Z/ /O.NEW.KSLC.FW.W.0031.060811T0414Z-060811T0800Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- 1014 PM MDT THU AUG 10 2006 ...RED FLAG WARNING HAS EXPIRED FROM THE EARLIER ISSUANCE BUT WILL BE RE-ISSUED UNTIL 200 AM... ...RED FLAG WARNING IN EFFECT UNTIL 2 AM MDT FRIDAY FOR DRY LIGHTNING AND MICROBURST WINDS FOR NORTHWEST UTAH FIRE ZONES 420 AND 422... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A RED FLAG WARNING EFFECTIVE UNTIL 200 AM MDT FOR NORTHWEST UTAH FOR DRY LIGHTNING AND MICROBURST WINDS...FOR FIRE ZONES 420 AND 422. THUNDERSTORMS WITH WIND GUSTS TO 50 MPH ARE MOVING ACROSS THE SALT FLATS OF NORTHWEST UTAH. ANOTHER GUST FRONT WITH NORTHWEST WINDS NEAR 50 MPH WILL ENTER EXTREME NORTHWEST UTAH AT ABOUT 1130 PM MDT. WITH RELATIVE HUMIDITY NEAR 15 PERCENT...THE STRONG WINDS WILL BRING SEVERE FIRE CONDITIONS TO NEW OR ONGOING FIRES ACROSS NORTHWEST UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ423-424-433>436-110515- /O.EXP.KSLC.FW.W.0030.000000T0000Z-060811T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- 1014 PM MDT THU AUG 10 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 10, 9:02 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 10, 9:02 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
902 PM MDT THU AUG 10 2006
.SYNOPSIS...A MOIST AIRMASS WILL REMAIN OVER THE SOUTHERN PORTIONS
OF UTAH TODAY WHILE A DRY WESTERLY FLOW BECOMES ESTABLISHED ACROSS
THE NORTH THROUGH SATURDAY.
&&
.DISCUSSION...THERMAL TROUGH SUPPORTING SHALLOW AND HIGH BASED
CONVECTION JUST ENTERING NORTHWEST UTAH. PACIFIC COLD FRONT CHARGING
THROUGH SOUTHWEST IDAHO WILL PUSH INTO NORTHWEST UTAH LATE TONIGHT
THEN RUN OUT OF STEAM AS THE SUPPORTING TROUGH ALOFT SHIFT NORTHEAST
INTO MONTANA. NEXT TROUGH FOLLOWS QUICKLY ACROSS IDAHO ON
SATURDAY...MAINTAINING A DRY AND STABLE WESTERLY FLOW ACROSS
NORTHERN UTAH WHILE THE REMAINING MOISTURE IS SHUNTED TO SOUTHERN
AND EASTERN UTAH. BY SUNDAY...RIDGE REBOUNDS WITH MODELS STILL
TRYING TO BRING DEEP MOISTURE BACK NORTH OVER THE STATE.
NO BIG CHANGES THIS EVENING BUT WILL CONSIDER SHORT TERM UPDATES TO
MATCH RECENT SATELLITE AND RADAR TRENDS.
&&
.AVIATION...WEAK CONVECTION WILL BE AROUND THE TERMINAL THROUGH THE
NIGHT WHICH MAY RESULT IN ERRATIC WINDS AT TIMES BUT NOT STRONG
STORMS ANTICIPATED. EARLY LAKE BREEZE ARRIVAL FRIDAY BY LATE MORNING
AT KSLC.
&&
.FIRE WEATHER...DRY LIGHTNING DID NOT MATERIALIZE TODAY BUT
MICROBURST WINDS AFFECTED THE DESERTS AND THE CENTRAL WASATCH FRONT.
ISOLATED LIGHTNING EXPECTED THROUGH THE NIGHT AS A THERMAL TROUGH
PUSHES ACROSS WESTERN UTAH FOLLOWED BY A PACIFIC COLD FRONT FRIDAY
MORNING. NEXT ISSUE WILL BE GUSTY WINDS AFFECTING THE PLATEAU
COUNTRY OF BEAR LAKE AND RICH COUNTY. RED FLAG WARNING LIKELY TO BE
HOISTED THERE OVERNIGHT FOR FRIDAY.
&&
SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FOR FIRE WEATHER ZONES 420...422>424 AND
433>436 THROUGH MIDNIGHT TONIGHT.
WY...NONE.
&&
GIBSONHazardous weather outlook, Aug 10, 8:57 AM MDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 857 AM MDT THU AUG 10 2006 UTZ001>021-WYZ021-111400- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 857 AM MDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY MOISTURE ALREADY OVER SOUTHERN UTAH WILL CREEP NORTHWARD TODAY AND WILL TRIGGER AFTERNOON AND EVENING THUNDERSTORMS. SOME OF THESE STORMS WILL PRODUCE DRY LIGHTNING AND CONTAIN LITTLE OR NO RAIN. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF NORTHWEST AND WEST CENTRAL UTAH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN INCREASE IN MOISTURE FROM THE SOUTH WILL CONTINUE INTO FRIDAY. A SERIES OF WEAK PACIFIC WEATHER DISTURBANCES WILL CROSS THE AREA THIS WEEKEND...BRINGING PERIODIC SHOWERS AND THUNDERSTORMS TO THE AREA. SLOWER MOVING STORMS OVER THE WEEKEND MAY PRODUCE LOCALIZED FLASH FLOODING. A SECOND SURGE OF MOISTURE WILL BEGIN EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECT LATE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:47 AM MDT | Fire Weather Watch | SLC | 6 hr | |
| Aug 11, 3:47 AM MDT | Red Flag Warning | SLC | 20 hr | |
| Aug 11, 2:36 PM MDT | Flash Flood Warning | SLC | Kane | 114 min |
| Aug 11, 2:50 PM MDT | Flash Flood Watch | SLC | 7 hr | |
| Aug 11, 3:06 PM MDT | Fire Weather Watch | SLC | 13 hr | |
| Aug 11, 3:21 PM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.